Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Low dose venlafaxine basically an SSRI? NKP

Posted by SLS on August 16, 2021, at 11:01:17

In reply to Re: Low dose venlafaxine basically an SSRI? SLS, posted by NKP on August 13, 2021, at 5:17:49

> > Hi.
> >
> > > I've read that venlafaxine, at doses lower than 225 mg/day, works essentially like an SSRI.
> >
> >
> > There is no one better to answer that question than Linkadge. He would do a much better job at describing the most up-to-date facts and theories. I will let him address questions of pharmacology.
> >
> > If you have had multiple treatment failures, don't worry so much about the pharmacology of venlafaxine and consider it a brand new chemical that you are exposing your brain to. Even at low dosages, it might act in the body in ways yet to be discovered. Personally, I responded better to venlafaxine than any SSRI. I had to go to 300 mg/day to gain maximal antidepressant efficacy. For me, side effects waned until they disappeared entirely. As an example of an effect produced by venlafaxine for me and not for any other drug, after my very first dose of 37.5 mg, I became intensely nauseous and dry-heaved for a few minutes. It never reappeared. Different is different. The only drawback to venlafaxine is that it is difficult to discontinue it due to withdrawal effects. Of course, if it works, this wouldn't be an issue if you intended to stay on it in perpetuity.
> >
> > Let me amplify my point: Is there anyone you know who responded to one SSRI after failing to respond to another?
> >
> > Good luck.
> >
> >
> > - Scott
>
> So far I seem to be doing OK on the venlafaxine. I've only been on it for a few weeks but it seems like as time goes on, I'm developing new effects and side-effects. So I'll be patient and give it a fair chance.


Please do.

What dosage are you at?

How quickly did you titrate?

What side effects did you experience at the beginning?

What side effects emerged more recently? Did they occur immediately after a dosage increase?

It is early in treatment, but some people feel a subtle hint of improvement at the beginning of the third week. If you feel a little better, go for it. Take venlafaxine for at least 8 more weeks and try working up to 225-300 mg/day AS TOLERATED for perhaps 8 more weeks. Gradual is better than rapid. Rapid dosage increases can trigger previously absent side effects or make existing side effects worse. If tolerability becomes a problem, you might consider reducing the dosage for awhile and allow the side effects to disappear, and then increase it more gruadually.

If you are improved, but get stuck and plateau, I would add Wellbutrin at 300 mg/day.

Let us know the answer to those question. They might be helpful to you.

Good luck!


- Scott


Some see things as they are and ask why.
I dream of things that never were and ask why not.

The only thing necessary for the triumph of evil is that good men do nothing.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:1116313
URL: http://www.dr-bob.org/babble/20210723/msgs/1116433.html